PDA

View Full Version : Has anybody had L attack their eyes?



SleepyInSeattle
01-05-2012, 04:55 PM
I am just wondering. And worrying.

I got diagnosed because a good eye doc figured out the blood vessel blockage in my L retina was autoimmune-related. Then a good Rheum connected that (and blood tests) with my crazy medical history, and now we know I have Lupus, Sjogren's, Raynaud's, and APS.

Well the initial blockage resolved, but I continue to have a "weird" feeling in my eyes sometimes, usually when other symptoms are flaring too. They just feel sort of - I dunno...mildly electrified, if that makes any sort of sense. Or like my eye pressure is high, which it isn't (they did a zillion tests). And I get strings and floaters, and my vision is getting worse and worse, in the sense that I need my readers for ANY close stuff now - I can't read small print at all, even when I strain - and a month ago, I could.

What is freaking me out is that I did some research, and Lupus patients with Sjogren's, APS, and yes, LUPUS-RELATED EYE INVOLVEMENT (which is very rare, apparently) are at higher risk of catastrophic brain/CNS problems.

I am just wondering if ANYBODY on these forums has something similar going on....I did call my Neurologist and make an appointment - I needed to go in anyway to renew my migraine prescription, so I figured this was a good time.

My brain isn't the best brain in the universe, but it's the only one I've got and I'd like to keep it.

Thanks in advance for any help....

magistramarla
01-05-2012, 08:17 PM
Sleepy,
Welcome to the wonderful world of Sjogren's! Have you found the site for The Sjogren's Foundation? http://www.sjogrens.org/
It's very helpful. I've been to one of their patient conferences and it was (ahem) eye-opening.

I have very dry eyes from the SJS, and I've found that Restasis is wonderful. Has your ophthalmologist prescribed it to you yet? It is pretty pricey, even with insurance, so my eye doc told me to re-use each vial a couple of times, as long as I re-seal it (top snaps back on) and keep it in a cool, clean place. This makes it lots more affordable.
I don't have too many problems with floaters, but my eyes do get tired more easily than before, and then my vision gets a bit blurry.
Are you taking Plaquenil? It can have an effect on the eyes, too.

Have you been reading the thread started my mrstjscott? She is having eye surgery soon, and seems to be having eye issues due to the AI stuff, too.

As Mari says, "don't borrow trouble". Stop worrying, talk to your docs, and perhaps see if Restasis will help you, too.
BTW, I also use Systane drops to keep the eyes moist all day.
Hugs,
Marla

SleepyInSeattle
01-05-2012, 08:43 PM
Yeah, I have checked out the Sjogren's site - thank you!!!! Their message boards are pretty quiet, though - not many folks to talk to there.

I do take plaquenil, and am keeping tabs on the eye stuff.

It's weird - they really don't feel dry. It's different...I am not sure how to describe the feeling. They kinda ache, but more in the back of them and around the top and bottom - never in the "open part". I have had dry eyes from taking antihistamines and stuff like that, and this is not like that at all. I get a dry mouth sometimes, but never my eyes.

I guess I just don't know what my "new normal" is yet and I'm kinda hypersensitive to any changes.

Thanks for the info....!!!!!! : - )

mrstjscott
01-05-2012, 09:05 PM
Hi Sleepy In Seattle. I am having problems with my eyes right now. Actually, I have a sty-looking thing on my bottom right eyelid and it has been growing for about 3 years. I finally went to the doctor to see about it and one set of doctors (at the emergency eye institute) told me I had cancer in that eyelid and they referred me to the eye specialist. When I got to them yesterday, they said, happily, that THEY don't think it's cancer at all. However, they don't KNOW WHAT IT IS. Therefore I have to get a biopsy on the 18 of January. The doctor explained that they are going to cut a v-shape out of my eyelid to do the biopsy. IF the biopsy comes back malignant, they said they will have to do major surgery. We are hoping that it comes back benign. If that is the case, the doctors will do nothing else. They did NOT answer my question about the weird feeling I feel behind my eyeball and they did not answer the question as to why I see so, so many floaters in my right eye. I was diagnosed with Sjogren's but mostly my right eye gets extremely dry and sometime over-sensitive when I look at light.
I don't take Plaquenil because I don't like the way it makes me feel. I don't think I answered any of your questions, but the last thing the doctor told me is that if this is NOT malignant, it is most likely due to Lupus.
Sorry you are going through what you are going through. I hope you find a great opthamologist who can help you.
Thanks,

Theresa

SleepyInSeattle
01-05-2012, 09:50 PM
Oh my goodness!!!! Thank you, Theresa....wow. I hope things turn out okay for you!!!!! Please let us know what happens.

It's so frustrating when they say "we don't know what it is or what to do about it or why it's there"....that just doesn't seem possible in this day and age, does it?

It is interesting to know that Sjogren's can affect each eye differently. I have noticed that looking directly at some lights (flourescent ones especially) HURTS...but I kinda thought I was just nuts. Maybe not!!!!!

red246
01-07-2012, 09:59 PM
I do have problems with my eyes. When I am flaring they are worse and even my glasses don't help. It's kind of like things are blurry and I can't stay focused. I know there's more, but I can't remember right now - brain frog - lol! I have seen my eye doc and he said that my vision has not changed since I got my last pair of glasses. He suggested seeing the neurologist as he thinks it is connected to that.
I have not tested positive for Sjorgren's, but do have "dryness" issues at times. Best of luck to you!

AmishCake
01-22-2012, 05:34 PM
Blockages in my retina were the first presenting symptoms of Lupus. The docs were scratching their heads for around five years while I kept on having them, but I was just diagnosed, finally, a week ago. The type of blockages I have been having are not considered life-threatening (BRAOs). I read one article where the researcher was complaining that they ought to include this as one of the diagnostic criteria, as he has seen it happen before. I can't disagree with him.

magistramarla
01-22-2012, 10:26 PM
I've been thinking about Mrstjscott since the 18th. I hope that we hear form her soon and can find out how she's doing.
Hugs,
Marla

Angel Oliver
01-23-2012, 11:38 AM
Hi yes recently i have lost all the perifral vision and in Feb i am having the dye in the arm which will show up the back of my eye to the doctors.Not looking forward to it.I too have bad migraines and take pizotifen in a morning which does help. I get that weird sensation too,it feels like my eyes are vibrating side to side in the socket even though there not lol. I have srjogrens.Let us know how you get on.
love
Amanda.xxxx

SleepyInSeattle
01-23-2012, 05:56 PM
Amanda - YES!!!! TOTALLY on the "vibrating" thing - it's like a weird little spasm....wow I am relieved (I think...) to know somebody else has had this.

I am 43 so I don't know what to attribute to normal vision changes with aging, and what to be more concerned about. I also have Sjogrens, so maybe that's complicating it too.

I ALSO have APS (don't you *NOT* love how these things run in packs...?), and had a blood clot in the back of my L eye last fall - had to have all sorts of tests, including the dye-in-the-arm thing. I am assuming yours is the same thing....It wasn't fun, but it wasn't too bad. I don't have a huge problem with needles. They dilate your eye(s), put an IV shunt into your arm, and then set you up in the machine - the worst part is you have t keep your eyes O-P-E-N as much as possible and not blink while they take all these pictures with a REALLY bright light - it makes your eyes water a lot, and you really want to close them - but I'd say it's more on the border between discomfort and pain that actually being PAINFUL. It takes - I dunno - maybe 5-10 minutes. Feels longer, though...

Halfway through they inject the dye - it just feels cold going into your arm - but that's all you feel. You don't feel it in your body or your eye at all, and it doesn't affect your vision. A second after the inject it, there's a flurry of photos and you have to try really hard to hold still and not blink. The flashes are so bright you see a blue spot in front of you for several minutes after the test is done.

Once it's over, hopefully they can show you the images. It's actually kind of cool to see!!!!! (Once you can see again after all the flashes, LOL)

The WEIRDEST thing is YOUR PEE!!!! It turns REFLECTOR-VEST YELLOW for a few hours after the test!!!!! They told me to drink a bunch of water to help clear it out of my system - but that it's made primarily of carrots, so it's not terribly toxic. You will not even believe the color coming out of your body. It looks like you dumped a radioactive dye-pack in the toilet. Sorry to be gross, but it's really funny and weird, and if you're not ready for it, it would scare the bejezus out of you. :-P

I hope things go well....let us know!!!!!